Skip to main content

Research Repository

Advanced Search

Physics of F-theory compactifications without section

Anderson, Lara B.; García-Etxebarria, Iñaki; Grimm, Thomas W.; Keitel, Jan

Physics of F-theory compactifications without section Thumbnail


Authors

Lara B. Anderson

Thomas W. Grimm

Jan Keitel



Abstract

We study the physics of F-theory compactifications on genus-one fibrations without section by using an M-theory dual description. The five-dimensional action obtained by considering M-theory on a Calabi-Yau threefold is compared with a six-dimensional F-theory effective action reduced on an additional circle. We propose that the six-dimensional effective action of these setups admits geometrically massive U(1) vectors with a charged hypermultiplet spectrum. The absence of a section induces NS-NS and R-R three-form fluxes in F-theory that are non-trivially supported along the circle and induce a shift-gauging of certain axions with respect to the Kaluza-Klein vector. In the five-dimensional effective theory the Kaluza-Klein vector and the massive U(1)s combine into a linear combination that is massless. This U(1) is identified with the massless U(1) corresponding to the multi-section of the Calabi-Yau threefold in M-theory. We confirm this interpretation by computing the one-loop Chern-Simons terms for the massless vectors of the five-dimensional setup by integrating out all massive states. A closed formula is found that accounts for the hypermultiplets charged under the massive U(1)s.

Citation

Anderson, L. B., García-Etxebarria, I., Grimm, T. W., & Keitel, J. (2014). Physics of F-theory compactifications without section. Journal of High Energy Physics, 2014(12), Article 156. https://doi.org/10.1007/jhep12%282014%29156

Journal Article Type Article
Acceptance Date Dec 11, 2014
Online Publication Date Dec 24, 2014
Publication Date 2014-12
Deposit Date Oct 11, 2018
Publicly Available Date Oct 13, 2021
Journal Journal of High Energy Physics
Print ISSN 1126-6708
Electronic ISSN 1029-8479
Publisher Scuola Internazionale Superiore di Studi Avanzati (SISSA)
Peer Reviewed Peer Reviewed
Volume 2014
Issue 12
Article Number 156
DOI https://doi.org/10.1007/jhep12%282014%29156
Related Public URLs https://arxiv.org/abs/1406.5180

Files

Published Journal Article (716 Kb)
PDF

Publisher Licence URL
http://creativecommons.org/licenses/by/4.0/

Copyright Statement
This article is distributed under the terms of the Creative Commons Attribution License (CC-BY 4.0), which permits any use, distribution and reproduction in any medium, provided the original author(s) and source are credited.







You might also like



Downloadable Citations